Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Nonlinear field instability and chaos in magnetic fluids

Authors: S. K. Malik and M. Singh
Journal: Quart. Appl. Math. 51 (1993), 519-534
MSC: Primary 76E25; Secondary 34C37, 76W05
DOI: https://doi.org/10.1090/qam/1233527
MathSciNet review: MR1233527
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the nonlinear dynamics of normal field instability in a ferrofluid under the influence of a uniform magnetic field. In addition, a small normal sinusoidal magnetic field is superimposed on the system. An equation governing the evolution of small but finite amplitude is obtained. Applying the Melnikov method, it is shown that there exist transverse homoclinic orbits leading to chaotic motions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E25, 34C37, 76W05

Retrieve articles in all journals with MSC: 76E25, 34C37, 76W05

Additional Information

DOI: https://doi.org/10.1090/qam/1233527
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society